# SDR 2001UALA00492

- Difficulty date: April 15, 2001
- Submitted: May 16, 2001
- Operation: Air carrier
- Aircraft: N799UA
- Make and model: Boeing 777222
- Aircraft serial: 26926
- Aircraft time: 13,573 hours, 2,149 cycles
- Engine: Pwa PW4090
- System (JASC): 2330 · Entertainment System
- Part: Video Unit
- Part number: 176422CY777
- Part serial: 370
- Condition: Failed
- Location: Cabin
- Component: Power Supply
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ELECTRICAL ODOR AND SMOKE REPORTED IN AFT CABIN.  FLIGHT DIVERTED AND LANDED UNDER AMBER ALERT INTO SNN (SHANNON, IRELAND). MAINT CHECK SEAT FOR FAILED SEAT VIDEO DISTRIBUTION UNITS IN AFT CABIN AREA. SUPPLEMENTAL DATA UPDATE THE VIDEO DISTRIBUTION UNIT AT SEAT 35FG FAILED.  THE UNIT AND THE ASSOCIATED SEAT TO SEAT CABLE WERE REPLACED.  THE UNIT WAS OPENED AT THE COMPONENT SHOP AND FOUND TO HAVE DAMAGE TO THE POWER SUPPLY.  PRELIMINARY REPORT INDICATES A SHORT IN THE POWER SUPPLY.  EXACT CAUSE WILL BE DETERMINED AT THE VENDORS FACILITY.
